How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Hasan Your Own Question
Dr. Hasan
Dr. Hasan, Doctor
Category: Medical
Satisfied Customers: 8581
Experience:  MBBS, FCPS, with experience in all fields of medicine and surgery
28983357
Type Your Medical Question Here...
Dr. Hasan is online now

I have swelling around my ankles. On the right-hand leg I

Resolved Question:

I have swelling around my ankles. On the right-hand leg I am experiencing pain around the achilles tendon and the swelling is much worse than on the other ankle. Could this be a side-effect of taking a lipid drug such as Crestor?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Hasan replied 3 years ago.
Hi, Thanks for your question. I'm Dr. Hasan and I'll try to help you. When exactly you started taking crestor and how many days you developed this pain and swelling? What are your other diagnosed medical problems and any other medication you are on? Regards
Customer: replied 3 years ago.

Dr. Hasan


 


Thanks for your reply. I have been taking Crestor 50 mg for about six weeks. This issue started about 3 weeks ago. Since then it has gotten worse with notable swelling around the ankle, particularly on the outside ankle area. I do see a physiotherapist - he diagnosed achilles tendon strain. But there is also swelling around and above the knee. Muscle pain in the right hip too. My concern is whether or not I am experiencing a side -effect of the lipid and if I should stop taking it?



Thanks,



Robin



Expert:  Dr. Hasan replied 3 years ago.
Robin thanks a lot for your input. I am really sorry to hear about your problem. I asked you for the above info because I wanted to rule out other possible causes of such swelling and pain but as per description, yes this sounds like side effect of crestor. Crestor can cause all of the above side effects. Don't worry I will address your question in two aspects; what you can do yourself and what your doctor can do for you. As far as what you can do yourself is concerned in such situations you should inform your doctor and stop the drug. Then you can take OTC tab Aleve twice daily to help this pain and swelling. You should see your doctor who can examine and investigate you to confirm that crestor is the cause and once this is confirmed, he can continue you on the anti inflammatory drugs like aleve or can add oral steroids. But right now, yes crestor should be stopped as the problem is likely to worsen if it continued. Crestor can involve the muscle and tendons both but don't get stressed, this is manageable and you are going to be OK. I wish you good luck and that you get well soon. My goal is to provide you with excellent service – if you feel you have received anything less, please reply back as I am happy to address follow-up questions. Kindly rate me when you are done. You can come back here to ask anything even after you have rated the answer. I will be glad to help you always.
Dr. Hasan and 4 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

Dr. Hasan


 


I will follow up on your advice. If stopping taking Crestor resolves the problem I will let you know plus I will have a chat with the doctor who prescribed to look at alternatives.


 


Thank you.


 


Robin


 


 


 


 


 


 


 

Expert:  Dr. Hasan replied 3 years ago.
I wish you good luck and I will be waiting for your follow up. Regards